advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Huber Heights, Ohio, USA:

My 12 year old daughter who has been suffering from migraine headaches for two years. I am almost 95 percent positive that they come on when her blood sugar drops. She has been telling me that she suddenly becomes tired, feels shaky, and her vision is impaired then the migraine hits. Within 10 minutes, she vomits and falls asleep for four to six hours. I have mentioned to our doctor that I feel there is a connection and get no response, or I am told not to worry. I have just switched pediatricians.

I would like to know if I should be more forceful in getting the low blood sugar taken seriously. She passed out at home recently and fell face first into a set of mirrored doors. The doctors told me teenagers just drop like flies at this age, and it is nothing to worry about. They did an EEG and an EKG because of the passing out and my daughter describing that she was shaking slightly before passing out. They were normal.

Any ideas, or should I relax and just keep insisting on low carbohydrate meals and a regular schedule as I have been doing for over a year?

Answer:

Several ideas, but first, please do try to see a pediatrician who will do more investigation of what is going on here. I think this needs a thorough evaluation.

I assume you or someone in your family has diabetes since you are looking for help on this website, so I hope you could measure her blood glucose when she feels faint and nauseated. If the doctor has information on what the blood glucose levels are, that may help.The diet for someone with hypoglycemia is usually six smallish meals. If concentrated sweets are used, they should only be used at meals, not given alone.

LSF

DTQ-19990517142744
Original posting 19 Sep 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.